Florida, 2003Flood in Florida, June 23 to 27, 2003
June 23 to 27, 2003 · NWS MFL · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 11:42 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 23, 11:42 AM EST, 1 hour 18 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
1242 PM EDT MON JUN 23 2003
.CURRENTLY...BOUNDARY SLOWLY SLIDING SOUTHWARD OVER SOUTH FLORIDA
WITH UPPER SHORT WAVE AND DIFFLUENT FLOW OVER AREA GENERATING AN
AREA OF PRECIPITATION OVER SW FLA SW OF THE LAKE. THIS AREA OF
PRECIPITATION MAY PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER
THE SOUTH TIP OF THE PENINSULA INCLUDING THE BROWARD/MIAMI METRO
AREAS AS SYSTEM MOVES SOUTHEAST INTO THE FLA STRAITS LATE AFTERNOON
/EARLY EVENING. A FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHEAST
COAST WITH THE EARLIER ISSUED WATCH NW CWA EXTENDED TO 800 PM AS
FISH EATING CREEK IN GLADES NEARING FLOOD LEVELS.
.TONIGHT THROUGH WED NIGHT...UPPER TROUGH OVER THE NEW ENGLAND
WATERS SLOWLY PULLS NORTHEAST AS POSITIVELY TILTED RIDGE MOVES INTO
THE EASTERN U.S. THIS SHOVES SURFACE BOUNDARY INTO THE STRAITS BUT
LEAVES UPPER TROUGH ACROSS AREA. SOME DRIER AIR DOES MOVE OVER SOUTH
FLORIDA ALOFT LOWERING PRECIPITABLE WATER. AT THE SURFACE...LOW
LEVEL WINDS GRADUALLY BECOME EASTERLY BUT ONLY UP TO POSSIBLY 10K
...MEANING AFTERNOON SHOWER/THUNDERSTORM ACTIVITY WILL BE DEFINITELY
LESS BUT STILL STEERED TO THE EAST. AVN STILL INSISTS DEVELOPING A
SE GULF LOW...WHICH IS STILL POSSIBLE SEEING THAT THE BOUNDARY
SHOVED S OF THE AREA...COULD DRAG NORTHWARD ON SE WIND FLOW THAT
WILL DEVELOP. STILL HAVE TROUBLE FINDING COLLABORATING EVIDENCE TO
GO THAT WAY AT THE MOMENT.
.EXTENDED PERIOD...LITTLE CHANGE THURSDAY AND FRIDAY BUT BY SATURDAY
SURFACE RIDGE OVER S FLA RETREATS SE AHEAD OF ANOTHER DEVELOPING
TROUGH AND FRONTAL SYSTEM MOVING INTO N FLA. A LOW LEVEL SW FLOW
DEVELOPS WITH AN INCREASE OF PRECIPITABLE WATER AND ANOTHER WET
WEEKEND POSSIBLY ON TAP.
.MARINE ZONES...VARIABLE WINDS TONIGHT TO NE/E FLOW TUE...BECOMING E
TUE NIGHT THROUGH WED NIGHT...THEN SE THU AND FRI...GENERALLY 10 TO
15 KNOTS OR LESS THROUGH PERIOD. WINDS BECOME MORE SW SATURDAY AND
INCREASE TO 15 KNOTS.
.FIRE WEATHER...VERY SOGGY AND HIGH RH. NO PROBLEMS.
PBI BB 073/087 076/088 076 1534232
FLL BB 075/086 077/087 076 1544232
MIA BB 074/087 076/089 077 1554232
APF BB 074/088 073/090 074 1534232
.MIA...FLOOD WATCH COLLIER...GLADES...HENDRY...BROWARD...MIAMI-DADE
AND MAINLAND MONROE COUNTIES UNTIL 8 PM THIS EVENING.
Hazardous weather outlook, Jun 23, 12:20 PM EST, 40 minutes before
FLZ063-066>075-240000-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
120 PM EDT MON JUN 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
CORRECTED FOR FORMATTING
.DAY ONE...TODAY
...FLOOD WATCH COLLIER GLADES HENDRY MIAMI-DADE BROWARD...
...AND MAINLAND MONROE COUNTIES UNTIL 8 PM...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS
SOUTH FLORIDA, MAINLY FROM LATE MORNING THROUGH THE AFTERNOON HOURS.
A FLOOD WATCH REMAINS IN EFFECT TODAY FOR COLLIER, HENDRY, AND
GLADES COUNTIES. THIS WATCH HAS BEEN EXTENDED TO INCLUDE
MIAMI-DADE...BROWARD AND MAINLAND MONROE COUNTIES. DUE TO HEAVY
RAINS DURING THE PAST FEW DAYS, THE FACT THAT NEAR SATURATIION OF
GROUND CONDITIONS EXIST, AND THE LIKELIHOOD OF ADDITIONAL
THUNDERSTORMS WITH HEAVY RAINFALL TODAY, AN ENHANCED THREAT OF AT
LEAST LOCALIZED FLOODING EXISTS IN THE WATCH AREA. OTHER THREATS
FROM THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING STRIKES, AND
POSSIBLE WIND GUSTS TO AROUND 35 MPH.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
SPOTTER ACTIVATION MAY BE REQUIRED.
STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
In the hours before
Special weather statement, Jun 23, 9:06 AM EST, 3 hours 54 minutes before
FLZ071>075-232100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EDT MON JUN 23 2003
...FLOODING A POSSIBILITY DUE TO HEAVY RAINFALL THIS AFTERNOON...
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES HAVE FALLEN THIS MORNING
OVER THE WESTERN REGION OF SOUTH FLORIDA. THIS RAINFALL WILL MOVE
INTO BROWARD AND MIAMI-DADE COUNTIES THROUGH THIS AFTERNOON.
THE SOUTH FLORIDA WATER DISTRICT MANAGEMENT SAID THAT THE CANALS
FULL THIS MORNING...ANY ADDITIONAL HEAVY RAINFALL CAN LEAD TO
POSSIBLE FLOODING.
THE NATIONAL WEATHER SERVICE MAY ISSUE A FLOOD WARNING FOR
MIAMI-DADE AND BROWARD COUNTIES THIS AFTERNOON IF ADDITIONAL HEAVY
RAINFALL OCCURS.
MOTORISTS NEED TO BE ALERT FOR STANDING WATER ON ROADWAYS AND IF YOU
CAN NOT SEE THE ROAD...DO NOT DRIVE INTO FLOODED AREAS.
IF YOU EXPERIENCE FLOODED ROADWAYS OR WATER INTRUSION INTO BUILDINGS
...PLEASE CALL YOUR LOCAL LAW ENFORCEMENT OFFICE TO RELAY YOUR
REPORTS TO THE NATIONAL WEATHER SERVICE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT
MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT
ELTIEMPOENMIAMI.INFO.
BAXTER/EBAUGH
Local storm report, Jun 23, 12:25 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT MON JUN 23 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM GLADES COUNTY FL GLADES COUNTY ROAD
DEPARTMENT REPORTED
STANDING WATER ON THE KIRBY
THOMSON ROAD NEAR THE
HENDRY/GLADES COUNTY LINE
AND ON COUNTY ROAD 720
THROUGH THE MUSE AREA.Flood, Glades
- When
- June 23, 1:00 PM EST to June 27, 7:00 AM EST
- Where
- Glades forecast zone
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.957, -81.189 (the zone’s center; the record gives no point)
After an estimated 8 to 12 inches of rain fell in a 7-hour period, Fisheating Creek rose above flood stage causing minor flooding of the Fisheating Creek Campground and inundating CR 720 near Muse.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Nebraska, June 23, 20031 death · $3.7 million · F4 · 1 event
- Heat in Pennsylvania, June 23 to 27, 20033 deaths · 5 events
- Hail and Damaging Winds in Minnesota, June 23, 2003$13 million · 1.75 in hail · 16 events
- Flooding in Minnesota, June 23 to 27, 2003$8.0 million · 3 events
- Hail and Damaging Wind in Nebraska, June 23, 2003$775,000 · 1 in hail · 15 events
- Tornado and Hail in Nebraska, June 23, 2003$188,000 · F0 · 25 events
- Damaging Winds in Texas, June 23, 2003$320,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 23, 2003$130,000 · 2.75 in hail · 7 events
- Flood in Nebraska, June 23 to 24, 2003$138,000 · 1 event
- Damaging Wind in Iowa, June 23, 2003$100,000 · 61 kt wind · 1 event
- Damaging Wind in Iowa, June 23, 2003$100,000 · 61 kt wind · 1 event
- Hail in South Dakota, June 23, 2003$50,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359919.